Texas, 2011Wildfire in Texas, June 4 to 6, 2011
June 4 to 6, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in Jasper County.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in Jasper County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 5:55 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 4, 5:55 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
655 AM CDT SAT JUN 4 2011
.DISCUSSION...
12Z TAFS
&&
.AVIATION...
VISIBILITIES AT ARA AND LCH HAVE FLUCTUATED SIGNIFICANTLY OVER THE
COURSE OF THE LAST HOUR AS EARLY MORNING FOG HAS MADE A LAST
MINUTE APPEARANCE. OVERALL CONDITIONS HAVE ALREADY BEGUN TO
IMPROVE THOUGH WITH THE BREAKING DAWN AND EXPECT ALL FOG TO BE
GONE BY 14Z THIS MORNING.
OTHERWISE WINDS WILL BE LIGHT AND VARIABLE THROUGHOUT THE DAY
TODAY AS A RIDGE OVER THE SOUTHERN US CONTINUES TO DOMINATE THE
WEATHER PATTERN.
A FEW ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON BUT
THESE ARE NOT EXPECTED TO BE WIDESPREAD ENOUGH TO MENTION IN TAFS.
ANY STORMS THAT DO DEVELOP WILL BRING WITH THEM THE POTENTIAL FOR
MICROBURSTS. ANY STORM DEVELOPMENT SHOULD BEGIN TO DISSIPATE AFTER
SUNSET.
OVERNIGHT WINDS WILL CONTINUE TO BE LIGHT AND VARIABLE. PATCHY
FOG WILL BE POSSIBLE AGAIN DURING THE PREDAWN HOURS SUNDAY SIMILAR TO
THIS MORNING AND SITES MAY SEE RAPID FLUCTUATIONS IN VISIBILITY
OVER A VERY SHORT TIME.
&&
66
.PREV DISCUSSION... /ISSUED 524 AM CDT SAT JUN 4 2011/
DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED
BLOCKING MID/UPPER LEVEL RIDGE CENTERED OVER THE MID/LOWER MS
RIVER VALLEY. EMBEDDED WITHIN THE RIDGE IS A SUBTLE VORT MAX OVER
ROUGHLY CENTRAL GA.
THE SFC PATTERN IS GENERALLY NON-DESCRIPT...WITH BROAD HIGH
PRESSURE CENTERED OVER THE SE CONUS...THOUGH THERE IS A WEAK AREA
OF LOW PRESSURE OVER THE SOUTHERN AL/GA BORDER...WITH A WEAK
CONVERGENT BOUNDARY EXTENDING WWD FROM THE LOW ACROSS SRN AL/MS
AND INTO CENTRAL LA.
ANOTHER IN A SERIES OF SEEMINGLY ENDLESS HOT DAYS IS ON TAP FOR
TODAY...WITH AFTERNOON HIGHS EXPECTED TO CLIMB INTO THE MID TO
UPPER 90S ONCE AGAIN. WHAT WILL BE DIFFERENT IS A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS...RELATIVELY SPEAKING...THAN YESTERDAY.
THE AFOREMENTIONED SFC LOW AND ASSOCIATED BOUNDARY IS PROGGED TO
RETROGRADE TWD THE WSW IN TANDEM WITH THE SUBTLE UPPER LEVEL
DISTURBANCE. IN CONJUNCTION WITH INSTABILITY CREATED BY DAYTIME
HEATING...CAPE AROUND 2K J/KG...WITH LITTLE TO NO CIN...ALONG WITH
ENHANCED CONVERGENCE PROVIDED BY THE SEA BREEZE...THIS SHOULD PROVE
SUFFICIENT TO INITIATE AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS
BY MID/LATE AFTERNOON. FORECAST SOUNDINGS DEPICT A CLASSIC INVERTED-V
SIGNATURE...INDICATIVE OF DAMAGING WIND POTENTIAL...WHILE WBZ HEIGHTS
ARE NEAR THE UPPER END OF THE RANGE SUPPORTIVE OF LARGE HAIL REACHING
THE SFC. SPC HAS THE AREA OUTLINED IN A 5 PERCENT PROB FOR DAMAGING
WINDS...AND CONCUR THAT THIS IS THE PRIMARY THREAT FROM ANY ISOLATED
STRONG/SEVERE THUNDERSTORM. ANY AFTERNOON CONVECTION WILL LIKELY
CONTINUE INTO THE EVENING HOURS...BEFORE DISSIPATING AROUND/SHORTLY
AFTER MIDNIGHT.
BEYOND TODAY...THE MID/UPPER RIDGE IS FORECAST TO RETROGRADE TWD
THE ARKLATEX AND WEAKEN THROUGH MONDAY...THEN BUILD EAST OVER THE
CENTRAL GULF COAST STATES BY MID WEEK. FOR SUNDAY AND MONDAY...THIS
WILL YIELD AFTERNOON HIGHS A LITTLE WARMER THAN TODAY...WITH A
CONTINUED SMALL CHANCE OF RAIN AS THE WEAK BOUNDARY REMAINS IN THE
AREA AND ADDITIONAL UPPER LEVEL IMPULSES TRANSLATE THROUGH THE
EASTERLY FLOW UNDERNEATH THE RIDGE. IN THE MEDIUM TO EXTENDED
PERIODS...A MORE PREVALENT SOUTHERLY FLOW OFF THE GULF IS FORECAST
TO MODERATE AFTERNOON HIGHS TO THE LOW/MID 90S.
MARINE...
GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE WEEKEND
AS HIGH PRESSURE AT THE SURFACE MEANDERS ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE NEXT SEVERAL
DAYS AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST
ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 97 73 99 74 98 / 20 20 20 20 20
KBPT 95 73 96 74 96 / 20 20 20 20 20
KAEX 98 71 98 71 98 / 20 20 20 20 20
KLFT 97 74 98 74 97 / 20 20 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 5:05 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT JUN 4 2011
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
605 AM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN
PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED
FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
GMZ430-432-435-450-452-455-470-472-475-051115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
605 AM CDT SAT JUN 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
13
Wildfire, Jasper
- When
- June 4, 10:00 AM CST to June 6, 10:00 PM CST
- Where
- Jasper forecast zone
- Property damage
- $10,000
- Reported by
- Park/Forest Service
Over 500 acres were burned near Buna in Jasper County. Around 35 homes were evacuated due to close proximity to the fire. The only property damage reported was one barn destroyed on County Road 721.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, June 4 to 8, 20111 death · 59 injured · 3 events
- Flash Flood and Flood in Indiana, June 4, 20111 death · 3 injured · $161,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Arkansas, June 4 to 5, 20111 death · $240,000 · 1 in hail · 10 events
- Heavy Rain and Strong Wind in California, June 4, 2011$20 million · 3 events
- Heat in Texas, June 4, 20111 death · 1 event
- Hail and Damaging Winds in Illinois, June 4, 2011$461,000 · 1.75 in hail · 23 events
- Flash Flooding and Flood in Ohio, June 4 to 5, 2011$425,000 · 1.75 in hail · 24 events
- Hail and Damaging Winds in Indiana, June 4, 2011$352,000 · 96 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 4, 2011$372,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Pennsylvania, June 4, 2011$312,000 · 1.75 in hail · 8 events
- Damaging Winds in Louisiana, June 4, 2011$197,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Ohio, June 4, 2011$62,000 · 2 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327556.